Firmoo > Answers > Eye Health >  question

Question

Ask questions

Alexander


10/16/2012

Does eating eye drops cause diarrhea?

Will eating eye drops cause diarrhea? I just took some eye drops by accident. What will happen? Please help.
Related Topics : eye drops diarrhea
Answer the question

Answers (4)

  • Former Employee

    10/16/2012

    Since there are many types of eye drops. They are made from different subjects and for different use. So, i think the effect should be different and depend on what type of eye drops you drink. And If you not take too much eye drops, i think it will be OK, But if you take too much eye drops, it may cause your diarrhea. You'd better ask this question at some doctor sites. If you now feel uncomfortable, you'd better visit an eye doctor for sure.
  • EDWARD BURNS

    10/16/2012

    Don't worry, it won't poison you. For most people, nothing will happen after drinking eye drops by accident. Some people must have experience like that: your mouth will taste bitter if you put on too much eye drops in your eyes. That is because that eyes, nose and mouth are communicative. Extra eye-drops flow in to mouth through nasal tube even when you totally have no idea about it. Therefore, eye-drops are totally not harmful as the concentration of effective ingredient is quit low. If you want to make sure that nothing will happen, you can drink more water to dilute.
  • christensengirl

    10/17/2012

    No, it is nonsense. Eating the eye drops by accident will not cause the diarrhea. From the instruction of the eye drops, we can see that the elements of eye drops just contain the antibiotics or antiviral drugs with no laxatives. Thus, you will not have the diarrhea and take it easy.
  • luis

    10/17/2012

    Of course yes, certain types of eye drops would cause that. When you are dropping eyedrops into your eyes, it would pass through your nose and enter your mouth if you drop too much. And it seems that you drink the eye drops, franking speaking, the eye drops are a little bitter. Because of some types of eye drops is made by saline. However, certain tyes of eye drops without saline could cause diarrhea because a chemical contains in the eye drops that is called tetrahydrozoline make that happen. It could irritate the body's system when ingesting. When it counteracts with some medications, particularly blood/heart prescritpions, tetrahydrozoline raises blood pressure as well.
Jumpto